Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Has had diarrhea. Imodium has not helped. Is it due to food poisoning?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6197 Questions

default
Posted on Fri, 13 Dec 2013 in Digestion and Bowels
Question: my wife has had orange yellowy direah for last tow days never ever suffered before ..Imodium has not stopped it yet ..just does not feel unwell sorry my typing is bad could it be food poisoning
doctor
Answered by Dr. Chobufo Ditah 49 minutes later
Brief Answer: Could be a possibilty though less likely Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this diarrhea that your wife has had for the past 2days. I hope we get to identify the problem and take care of it. Depending on the surrounding circumstances, it could be food poisoning. we would need more information like others reporting similar symptoms who also ate the same food. Please, acute diarrhea should not be treated with imodium. This is because the cause is often a germ and holding it back in the system as imodium does just gives it a longer chance to cause more damage. Immediate and most important management is to replace all the fluids and electrolytes losses by increasing their intake through various preparations like oral rehydration solutions. Diarrhea never kills but failure to replace fluids and electrolyte losses does! The best course of action now is to stop imodium and increase fluids intake. If symptoms should persist for more than 3days and or blood o high fever noticed, then you should seek medical attention for stool analysis and treatment according to findings. I hope this helps. Always keeping hand clean by washing them with soap and water as often as possible is a very effective tool against germs transmission and contamination. Thank you so much for using our services and feel free to ask for more clarifications if need be. I wish your wife well. Dr. Ditah, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Waterborne diseases

doctor1 MD

So ive been having diarrhea about 3 to 4 times a day for about 3 weeks now. Ive had diarrhea in the past but never this much for this amount of time and never this bad. So I noticed that I have some blood in my stool and ive been having a lot of gas and cramping lately and my eating habbits have not changed. Ive been sleeping a lot lately as well. I just dont know whats wrong with me. I don t chew gum and I hardly eat things like popcicles or anything thats generally high with corn syrup .

doctor1 MD

I have diarrhea but only blood and mucus come out . It looks to be about 2 or 3 oz each time. The blood is heavy and falls to the bottom of the toilet bowl. I have severe abdominal pain and cannot hold down water or food. When I take a sip of water about 10-15 min. later the abdominal pain becomes more severe and and I pass a lot of blood. I also have chills and I m dizzy. My ex-husband cancelled my health insurance so I m no longer covered otherwise I d head straight to the E.R. I ve never had hemorrhoids but that seems to be the consensus by family and friends because of the color of the blood. What else could it be? Thank you for your time.

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of Wellbutrin XL , as well as pain killers for a back injury/surgery that I m recovering from. I haven t had a normal bowel movement in close to a month. I ve tried enemas, stool softeners, laxatives, and nothing really works. I ve also been having stomach cramps and shooting pains in my abdomen. When I feel like I need to empty my bowels, I m unable to do so. There is pressure, but I can t evacuate. I m very concerned and not sure what the problem may be. I drink water constantly, eat fruits and veggies every day, and try to take care of myself. I ve *never* had any kind of a problem like this, except for an incident in March 2011 in which I went to the ER for an intestinal infection, which cause was never explained to me, but after four courses of antibiotics (two oral and two IV), it went away after about a week. I m 38 years old, 5 7 , and 129 lbs. I haven t had much appetite , which may be due to the increase in Cymbalta.

doctor1 MD

yes i was diagnosed with ibs yers ago. gas, bloating , some constipation etc... but recently i have been having this upper inner tthigh pain.. i went to see my gi two months ago after having some lower abdomen discomfort that has gone away due to regular bowel movements. but the upper inner thigh pain now is bothering. it comes and goes but seems to go away once i pass gas and have a bowel movement. this is really bothering me. can someone tell me whats going on and what can i do to get rid of this until i get a colonoscpoy?

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal